Experts warns nursing mothers to stop eating food supplements

Must Read

CAN Reacts As Boko Haram Kills Its Adamawa Chairman, Andimi

President of the Christian Association of Nigeria (CAN), Rev. Samson Ayokunle has described the killing of Adamawa State CAN...

PDP Secretly Inciting Imo Lawmakers To Impeach Me, Uzodinma Cries Out

The newly sworn-in governor of Imo state, Hope Uzodinma has cried out that the Peoples Democratic Party(PDP) is secretly...

Imo State Deputy Speaker, Okey Onyekanma Resigns

Deputy Speaker of Imo State House of Assembly, Okey Onyekanma, has tendered his resignation letter. According to reports, the legislator's...

Oxford Dictionary Adds ‘Okada, ‘Danfo,’ ‘Mama Put,’ Others To Dictionary (Full list)

Some popular Nigerian English words have made it into the Oxford English Dictionary for the first time. These words are...

Supreme Court Rules In Favour Of PDP In Adamawa

The Supreme Court has on Tuesday affirmed the victory of Ahmadu Fintiri as the elected governor of Adamawa State. The...

pregnant womanA Kwara-based paediatrician, Dr Opeyemi Akinwande, has warned pregnant and nursing mothers against the consumption of food supplements not prescribed by a physician.

Akinwande gave the warning in an interview the News Agency of Nigeria (NAN) in Ilorin on Monday, saying that excessive amount of some dietary requirements might provoke unwanted side effects.

“If your diet is not as nutritious as it should be, you might want to take supplements that will provide you with all the necessary nutrients.

“But supplements do not take the place of the varieties of food essential for health; the best source of vitamins is food.

“Some new supplement products contain active components which have strong effects and there is the possibility of unpredictable side effects.

“During pregnancy or while nursing, mothers should be careful about taking supplements and giving them to children.
“This is explained by the fact that most of the dietary supplements have not been well studied for these age groups,” he said.

Akinwande also said these side effects might also occur when supplements were used in place of prescribed drugs or too many supplements combined together.

“This can increase the risk of haemorrhage or affect a person’s response to anaesthesia.”

Source: ( PM News )

- Advertisement -

LEAVE A REPLY

Please enter your comment!
Please enter your name here

More Articles Like This

- Advertisement -